Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 110, NWS Norman, OK

August 2, 1995Blaine County, Oklahoma

NWS Norman, OK issued this flash flood warning at Aug 2, 1995, 7:29 PM CDT for Blaine County, Oklahoma. It was in force for 4 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 2, 1995, 7:29 PM CDT (00:29 UTC)
Expired
Aug 2, 1995, 11:30 PM CDT
In force
4 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Blaine County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
794 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 030034
FFWOKC
OKC011-030430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
729 PM CDT WED AUG 02 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     BLAINE

INCLUDING THE FOLLOWING LOCATIONS
     CANTON...EAGLE CITY...GEARY...HITCHCOCK...LONGDALE...OKEENE
     ...SOUTHARD AND WATONGA

AT 729 PM CDT RADAR ESTIMATES AND MESONET REPORTS SHOW 3 TO AS MUCH AS 5
INCHES OF RAIN HAVE FALLEN OVER MUCH OF BLAINE COUNTY. SOME ROADS ARE
REPORTED FLOODED IN THE NORTHERN PORTION OF THE COUNTY.

MORE HEAVY RAINFALL WILL SPREAD ACROSS ALL OF BLAINE COUNTY THROUGH 
11 30 PM...ADDING TO THE FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
L8OW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.


LAT...LON 3576  9822 3553  9834 3558  9858 3613  9860
          3615  9820

PURPURA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:26 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Aug 2, 4:26 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
355 PM CDT WED AUG 2 1995

BUSY DAY IN THE OFFICE TODAY...  IN A NUTSHELL NOT MUCH HAS CHANGED
SINCE THIS MORNING.  DEAN CONTINUES TO WEAKEN BUT WILL STILL BE A
FACTOR THROUGH THURSDAY.  EXPECT ENHANCED CONVECTION TONIGHT IN THE
VICINITY OF AND ESPECIALLY TO THE NORTH OF THE LOW.  ALSO COULD SEE
SOME BANDS OF PRECIP TRAINING SOUTH TO NORTH ACROSS NORTH TEXAS
COUNTIES.  THUS...WILL CONTINUE ALL OF FLASH FLOOD WATCH DUE TO
UNCERTAINTIES IN POSITION OF LATER PRECIP BANDS.  WILL IN FACT
EXPAND WATCH TO INCLUDE NORTHWEST OKLAHOMA WITH NORTHWARD SHIFT IN
POSITION OF THE LOW.  WILL WORD FORECAST FOR SHOWERS WITH POSSIBLE
THUNDERSTORMS AS MOST ACTIVITY  WILL NOT CONTAIN THUNDER.  OTHERWISE
TEMPS REMAIN MILD AND ATMOSPHERE WILL BE HUMID THROUGH SHORT TERM.
POSSIBLE LATER EFFECTS OF ERIN WILL KEEP CLOUDS IN FORECAST
THROUGHOUT FCST.

FCSTID =  10
OKC   70  85  70  90 /  90  70  50  40
HBR   70  86  72  91 /  80  90  50  40
SPS   72  87  73  91 /  80  80  50  40
GAG   65  86  69  91 /  80  80  50  30
PNC   72  84  73  89 /  90  80  50  40
DUA   72  86  75  90 /  40  30  40  50

.OK...FFA TONIGHT WESTERN AND CENTRAL
OK...OKZ004>030-033>039-044-045.
.TX...FFA TONIGHT WESTERN NORTH TEXAS...TXZ083>090.

In the hours before

Local storm report, Aug 2, 3:25 PM CDT, 4 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 PM CDT WED AUG 02 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1015 PM          4 MI SW LOCKETT    TX     JUNCTION US 70 & FM 2073
8/1/95           WILBARGER                 CLOSED DUE TO HIGH WATER

1000 PM          ELECTRA            TX     STATE HWY 25 AT CHINA CREEK
8/1/95           WICHITA                   CLOSED DUE TO HIGH WATER

FM
Local storm report, Aug 2, 3:29 PM CDT, 4 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 PM CDT WED AUG 02 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1015 PM          4 MI SW LOCKETT    TX     JUNCTION US 70 & FM 2073
8/1/95           WILBARGER                 CLOSED DUE TO HIGH WATER

1000 PM          ELECTRA            TX     STATE HWY 25 AT CHINA CREEK
8/1/95           WICHITA   H                CLOSED DUE TO HIGH WATER

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:18 PM CDTFlash Flood WarningOUNKiowa, Washita4 hr
Aug 2, 9:18 PM CDTFlash Flood WarningOUNGreer, Jackson4 hr
Aug 2, 9:18 PM CDTFlash Flood WarningOUNTillman4 hr
Aug 2, 10:18 PM CDTFlash Flood WarningOUNHarmon4 hr
Aug 3, 1:10 AM CDTFlash Flood WarningOUNGreer, Jackson, Kiowa4 hr
Aug 3, 4:58 AM CDTFlash Flood WarningOUNWashita4 hr
Aug 3, 6:50 AM CDTFlash Flood WarningOUNAlfalfa, Grant4 hr
Aug 3, 10:30 AM CDTFlash Flood WarningOUNAlfalfa, Garfield, Grant3 hr
Aug 3, 4:40 PM CDTTornado WarningOUNCarter20 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.